Alert archive / Colorado / Red Flag Warnings in 2013
Red Flag Warning 12, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at May 31, 2013, 3:00 AM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; Sherman County, Wallace County, Kansas. It took effect at May 31, 2013, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2013, 3:00 AM MDT (09:00 UTC)
- In effect from
- May 31, 2013, 11:00 AM MDT
- Expired
- May 31, 2013, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Sherman County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 46 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3667 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
792 WWUS83 KGLD 310900 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 300 AM MDT FRI MAY 31 2013 ...CRITICAL FIRE WEATHER EXPECTED TODAY... .NORTHWEST WINDS GUSTING TO 40 MPH AND MINIMUM RELATIVE HUMIDITY OF 15 PERCENT WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS LATE THIS MORNING THROUGH EARLY FRIDAY EVENING. COZ252>254-KSZ013-027-311800- /O.UPG.KGLD.FW.A.0009.130531T1700Z-130601T0200Z/ /O.NEW.KGLD.FW.W.0012.130531T1700Z-130601T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE- 300 AM MDT FRI MAY 31 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...027...252...253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 013 SHERMAN AND FIRE WEATHER ZONE 027 WALLACE. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...LATE THIS MORNING THROUGH EARLY THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * TEMPERATURES...IN THE LOW TO MID 70S. * IMPACTS...ANY FIRES THAT DEVELOP MAY RAPIDLY BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
2 follow-up statements
741 WWUS83 KGLD 311726 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1126 AM MDT FRI MAY 31 2013 COZ252>254-KSZ013-027-010200- /O.CON.KGLD.FW.W.0012.000000T0000Z-130601T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE- 1126 AM MDT FRI MAY 31 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013... 027...252...253 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 013 SHERMAN AND FIRE WEATHER ZONE 027 WALLACE. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. * TIMING...LATE THIS MORNING THROUGH EARLY THIS EVENING. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * TEMPERATURES...IN THE LOW TO MID 70S. * IMPACTS...ANY FIRES THAT DEVELOP MAY RAPIDLY BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
735 WWUS83 KGLD 010152 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 752 PM MDT FRI MAY 31 2013 COZ252>254-KSZ013-027-010300- /O.EXP.KGLD.FW.W.0012.000000T0000Z-130601T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE- 752 PM MDT FRI MAY 31 2013 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 013...027...252...253 AND 254... WIND SPEEDS WILL CONTINUE TO GRADUALLY DIMINISH AND RELATIVE HUMIDITY INCREASE...ENDING THE CRITICAL FIRE WEATHER CONDITIONS FOR TONIGHT. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at May 31, 2:40 AM MDT, 20 minutes earlier.
Area forecast discussion, May 31, 2:40 AM MDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
240 AM MDT FRI MAY 31 2013
.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
ISSUED AT 200 AM MDT FRI MAY 31 2013
TODAY-TONIGHT...VERTICALLY STACKED LOW PRESSURE SYSTEM CURRENTLY
OVER THE DAKOTAS WILL SLOWLY MOVE EAST THROUGH THE PERIOD WITH SFC
HIGH NOSING ALONG THE CONTINENTAL DIVIDE TONIGHT. WINDY NORTHWEST
WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS EXPECTED GENERALLY ALONG
AND NORTH OF THE INTERSTATE WITH 15 TO 20 MPH WINDS WITH HIGHER
GUSTS TO THE SOUTH. NO PRECIPITATION IS EXPECTED. AN INCREASE IN
CLOUDS IS EXPECTED TO MOVE SOUTHWARD TOWARD THE INTERSTATE
TONIGHT. HIGHS IN THE 70S WITH A FEW LOW 80S ACROSS THE FAR EAST
AND SOUTH. LOWS TONIGHT IN THE 40S WITH SOME LOW 50S ACROSS THE
EAST.
SATURDAY-SATURDAY NIGHT...SFC HIGH AND COOLER AIR MOVES IN WITH
HIGH TEMPERATURES IN THE MID 60S NORTH TO LOW 70S SOUTH. IT WILL
BE WINDY ACROSS THE ENTIRE AREA DURING THE DAY WITH NORTHWEST
WINDS GUSTING 35-40 MPH...DECREASING TO 15 TO 20 MPH BY SUNSET
THEN BECOMING RATHER LIGHT OVERNIGHT AS SFC HIGH STARTS TO MOVE
EAST OF THE AREA. LOWS IN THE MID TO UPPER 40S.
SUNDAY-SUNDAY NIGHT...SFC HIGH MOVES EAST WITH LOW PRESSURE ALONG
THE FRONT RANGE. SOUTH TO SOUTHEAST WINDS WILL INCREASE PERHAPS
INTO THE BREEZY CATEGORY ALONG AND WEST OF THE CO/KS BORDER DURING
THE DAY WITH LIGHTER WINDS ACROSS THE FAR EAST. 10-20 MPH WINDS
FROM THE SOUTHEAST EXPECTED SUNDAY NIGHT. 850 TEMPERATURES WARM
10-15F SUPPORTING HIGHS IN THE MID 70S EAST TO LOW 80S
WEST...SIMILAR TO THE BIAS CORRECTED GRIDS/MET/MAV AND 2M
TEMPERATURES. THIS IS VERY CLOSE TO PREVIOUS FORECAST SO LITTLE
ADJUSTMENT NEEDED. SOME WEAK INSTABILITY STARTS TO SNEAK INTO THE
FAR SOUTH/SOUTHWEST PORTIONS OF THE AREA DURING THE
AFTERNOON...RIGHT NOW THINK MOISTURE IS TOO SCARCE AND INSTABILITY
TO WEAK FOR ANY PRECIPITATION TO DEVELOP.
.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 200 AM MDT FRI MAY 31 2013
A FAIRLY ACTIVE WEEK OF WEATHER AHEAD...STARTING WITH STORMS MONDAY
AND POSSIBLY TUESDAY. LARGE SCALE PATTERN BEGINS WITH A LONGWAVE
RIDGE ACROSS THE CENTRAL/NORTHERN PLAINS AND AN UPPER LOW OVER
NORTHERN MONTANA. A VERY WEAK SHORTWAVE TROUGH MOVING ACROSS THE
COLORADO ROCKIES MAY PROVIDE ENOUGH FORCING ALONG A WELL-DEFINED
DRYLINE IN EASTERN COLORADO TO PRODUCE THUNDERSTORMS ON MONDAY
AFTERNOON...SOME OF WHICH COULD HAVE THE POTENTIAL FOR SOME STRONG
WIND GUSTS. TEMPS LOOK TO BE ABOVE AVERAGE WITH 30+C 850MB
TEMPS...WHICH ARE WELL ABOVE NORMAL FOR EARLY JUNE.
ACTIVE WEATHER CONTINUES ON TUESDAY AS THE COLD FRONT FROM THE UPPER
LOW FARTHER NORTH WILL SWING THROUGH...BRINGING A RETURN TO
SEASONABLE TEMPS AS WELL AS A GOOD CHANCE FOR PRECIP ACROSS THE CWA.
CONFIDENCE DURING THE TUESDAY/WEDNESDAY PERIOD IS LOWER THAN USUAL
DUE TO PLACEMENT DIFFERENCES OF THE UPPER LOW AMONG GUIDANCE...BUT
BASED ON GFS AND ECMWF ENSEMBLE DATA BELIEVE THIS WILL BE THE BEST
CHANCE THE AREA WILL SEE FOR PRECIP OVER THE EXTENDED PERIOD. LEFT
IN PRECIP CHANCES FOR THURSDAY AS THE GFS OPER STILL TAKES THIS
UPPER LOW FARTHER SOUTH THAN ALL OTHER GUIDANCE...BUT THE FARTHER
NORTH THIS FORCING THE LESS CHANCE FOR PRECIP LATER IN THE WEEK.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 200 AM MDT FRI MAY 31 2013
FOR KGLD AND KMCK VFR CONDITIONS EXPECTED THROUGH THE PERIOD.
WEST/NORTHWEST WINDS AROUND 10KTS AT TAF ISSUANCE WILL QUICKLY
INCREASE INTO THE 20-25KT RANGE WITH HIGHER GUSTS BY 18Z AND
CONTINUE THROUGH THE DAY BEFORE DECREASING TO 10-15KTS FROM THE
NORTHWEST BY 06Z. A SLIGHT INCREASE TO 15KTS WITH SOME GUSTS
EXPECTED TOWARD THE END OF THE TAF PERIOD. ONLY SOME MID AND HIGH
LEVEL CLOUDS EXPECTED AT KGLD. AT KMCK A MORE SUBSTANTIAL INCREASE
IN CLOUDS EXPECTED AFTER MIDNIGHT BUT STILL VFR CIGS.
&&
.FIRE WEATHER...
ISSUED AT 200 AM MDT FRI MAY 31 2013
THE COMBINATION OF MIN RH VALUES OF AROUND 15 PERCENT AND
NORTHWEST WINDS GUSTING TO 40 MPH (HIGHEST ALONG AND NORTH OF
INTERSTATE 70) REQUIRES UPGRADING THE FIRE WEATHER WATCH TO A RED
FLAG WARNING FOR ALL FAR EASTERN COLORADO COUNTIES AND
SHERMAN...WALLACE COUNTIES OF KANSAS. HAVE CONCERN ABOUT GREELEY
COUNTY AS RH FALLS INTO THE 10-15 PERCENT RANGE WITH WINDS GUSTING
25 MPH. WILL BE CLOSE. REST OF THE AREA RECEIVED QUITE A BIT OF
RAIN...ENOUGH AT LEAST TO PREVENT EXPLOSIVE FIRE GROWTH THUS NO
HIGHLITES DESPITE RATHER LOW RH AND GUSTY WINDS TODAY.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS
EVENING FOR KSZ013-027.
CO...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS
EVENING FOR COZ252>254.
NE...NONE.
&&
SHORT TERM...99
LONG TERM...JJM
AVIATION...99
FIRE WEATHER...99Hazardous weather outlook, May 30, 1:31 PM MDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 131 PM MDT THU MAY 30 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311700- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 131 PM MDT THU MAY 30 2013 /231 PM CDT THU MAY 30 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND EAST OF THE KANSAS AND COLORADO STATE LINE AND DRIFT TO THE EAST ACROSS THE AREA THIS AFTERNOON. SMALL HAIL AND WIND GUSTS TO 50 MPH MAY ACCOMPANY THE STRONGER STORMS...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. MUCH DRIER AIR ALONG WITH GUSTY WESTERLY WINDS WILL MOVE INTO EASTERN COLORADO AND ADJACENT AREAS LATE THIS AFTERNOON...ENHANCING THE FIRE DANGER IN SOME AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FIRE WEATHER WATCH IS IN EFFECT FOR THE WESTERN PORTIONS OF THE TRI STATE AREA THAT DID NOT RECEIVE WIDESPREAD SIGNIFICANT PRECIPITATION ON WEDNESDAY. STRONG NORTHERLY WINDS OF 25 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH ALONG WITH DRY CONDITIONS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Red Flag Warnings in Colorado, 2013Red Flag Warnings in Kansas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.